Q. I have receding hairline with overall thinning on the scalp. Please help.

Answered by
Dr. Deepti Shukla
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Aug 22, 2020

Hello doctor,

I have receding hairline with overall thinning on the scalp for the past one month. Kindly help.

#

Hello,

Welcome to icliniq.com.

From history it seems you have androgenetic alopecia (AGA) also known as male pattern baldness. In AGA, hair thinning and hair fall occurs with receding frontal hair line and thinning on top of scalp that is vertex. AGA has seven grades and treatment partially depends on grade.

Now as AGA occurs due to underlying genetic and hormonal components, we need to start treatment for long term to prevent hair thinning and promote hair growth.

Take tablet Hair Revive two tablets together daily in the morning with breakfast for two months, 10% minoxidil + Finasteride lotion apply 1 ml daily at night on the scalp for two months.

We might need to add more medicine depending on the grade, so I would request you to please share a photo with me so I can assess the grade.

Thank you doctor,

The hairline has gone 2 cm back than where it was initially at. According to the charts, I would say I am at stage 1 of the hair fall. It seems to look full, but actually, there is some recession. I am not able to capture properly as I have bad lighting. Also, I have heard that both Minoxidil and Finasteride form lifelong dependence and once I stop them, I would lose more hair than initial. Is this true? And if it is what can I do to keep my hair and prevent androgenic alopecia? There is also some thinning on scalp.

#

Hi,

Welcome back to icliniq.com.

Androgenetic alopecia is a condition that occurs due to genetic and hormonal components. In males with AGA, scalp has hypersensitive androgen receptors that are why hair thinning occurs. It is a chronic progressive condition so without treatment hair thinning will continue because we cannot cure androgenetic alopecia's root cause because it is genetic but with treatment, we can suppress its progression.

So when you stop treatment hair fall does not increase but because of AGA you see increased hair after stopping treatment. Also, Minoxidil and Finasteride do not cause dependence. Now you have AGA grade 2, so the treatment I prescribed is sufficient. But treatment should continue for a long term and you will see visible improvement after four to five months.

Take Hair revive two tablets daily after breakfast for three months, capsule Vitamin D3 60000 units one capsule once a week for two months, apply Minoxidil 10% + Finasteride combination lotion 1 ml daily at night for three months.

Take treatment regularly, do not worry hair thinning will stop and you will see the growth with treatment.

Follow up in 3 months.


Was this answer helpful?

 | 

Related Questions:
I am a 25-year-old male with extreme hair loss. Kindly advice.

Hello doctor, I am a 25-year-old male with extreme hair loss ... I was on Rogaine 5 %, Finax 1 mg, but losing lots of hair from the vertex ... With your histor...   Read full

I was advised to use Finasteride for four weeks before TURP. Is that safe?

.. begin, let me assure you that there is no evidence that Finasteride causes malignancy when used for short term such as four weeks. As such, both Finasteride and Dutasteride can be used for reducing the vascularity of the prostate. Dutasteride is a...   Read full

Please explain the side effects of Finasteride.

I am suffering from androgenetic alopecia since I was 18 ... It can only delay the alopecia, but cannot stop it forever ...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have doubts regarding indigestion, hair fall, acne and irregular menstrual cycle. Are they interrelated?

Query: Hello doctor, I have doubts regarding indigestion, severe hair fall, acne with irregular and short menstrual cycles, which is lasting from a few days. Are these interrelated? I am suffering from PCOS, as the latest lower abdomen test shows a cyst in the lower ovary. Also, my menstrual cycles are ge...  Read Full »

Are hair fall, skin infections, and overweight due to hypothyroidism?

Query: Hello doctor, I have hypothyroidism. With that, I am facing hair fall, skin infections, overweight, high cholesterol, and memory loss. Are all these happening because of thyroid or there are other factors involved? I am a firm believer in Ayurveda but can this be treated with Ayurveda permanently? ...  Read Full »

Initially Minoxidil helped me in growing hair, but not now. Why?

Query: Hello doctor,I am using Minoxidil for nine months now for the bald patches on my head. A little progress was seen between 3 to 4 months but no progress recorded afterwards. Can you suggest me what is wrong or if I should change my prescription?  Read Full »

Also Read


I am suffering from dry and scaly scalp. Is that scalp psoriasis?
Hello doctor, I am suffering from dry, scaly patches on the scalp for the last six to eight months. Since childhood, I h...  Read more»
Birth Control Methods - Facts, and Types
Devices or treatments done to prevent unwanted pregnancy are called birth control methods.In this article, I am going to...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.